I'm taking 30mgs a day for anxiety and depression and I've been thinking about replacing it for something else. I'm have issues with constipation, dry mouth, low energy and bad taste? Anyone there with the same issues?
I was on Nortriptylene for about 2 months, and stopped taking it because of the constant grogginess, headaches, dry mouth, and other nasty side-effects. I went back to my Psychiatrist and told him the side-effects were intolerable and asked to try a different medication, NOT in the same class of drugs (tricyclic anti depressants), but only because I'd already tried Amitriptylene, Remeron, Doxepin, Trazadone (a tetracyclic AD, but closely related to TCAs).
If you haven't tried these other medications, it's definitely worth a shot. I don't mean to discourage you. But in general I wasn't a fan of the TCAs (or Trazadone) and all of them made my migraines worse. But that's just me.
I hope your doctor is understanding and is willing to put you on another drug. Have you tried Viilbryd yet? That's supposedly the newest and "better" SSRI out on the market. I assume you've tried the other SSRIs/SNRIs (Zoloft, Lexapro, Prozac, Luvox, Paxil, Cymbalta, Effexor, Savella), otherwise I'd question why your doc would put you on a TCA, as they're considered second-line treatments for depression after SSRIs/SSNRIs.
- Nortriptyline Information for Consumers
- Nortriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nortriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Aug 2009 • 3 answers
Posted 24 Jan 2011 • 1 answer
Posted 18 Feb 2012 • 5 answers
Posted 11 Dec 2012 • 3 answers
Depression - Has anyone here had a positive experience to share about Levaquin? I need to know that?
Posted 23 May 2016 • 11 answers